I've seen various opinions about this, but I think it is.
The treatment drug ribivirin can cause itching as well.
The itching comes from your bilirubin being elevated.
I have type 3a with a low viral load (2000 at last count). I am still a heavy drinker and have had no treatment since diagnosed 3 yrs ago. I itch all over at times, some times more than others and some places more than others. I have knoticed other symptoms but whether they are related to this ailment or not is difficult to determine.
Pruritus is one of the most common symptoms reported by people with
hepatitis C (20%), but is more commonly found in people with advanced
liver disease and cirrhosis. Pruritus is itching that may be localized to a
specific part of the body such as hands and feet, but it can also be a generalized itching all over the body. Some people even report that it feels like their internal organs itch. Pruritus can be related to high bilirubin levels, autoimmune disease or dry skin, and can be a side effect of treatment.
Recent studies are showing that dermatologic manifestations, and pruritus in particular, may be the only sign of chronic HCV; therefore it is important that health care professionals be aware of extrahepatic dermatologic manifestations, of which pruritus is an example.* Experts believe pruritus in people with liver disease is due to the accumulation of toxins (such as bilirubin) that are not effectively processed or filtered by the damaged liver. One function of the liver is the production of bile, which helps digest fats. Cholestasis, or blockage of the flow of bile through the liver, can result in a build-up of bile acids and bilirubin in the blood. High bilirubin levels cause jaundice (yellowing of the skin and eyes), and pruritus is common in people with jaundice. Certain extrahepatic (outside the liver) conditions associated with HCV, such as autoimmune conditions, may also lead to itching. More commonly, itching due to dry skin can be a side effect of HCV treatment; this is not the same as pruritus due to advanced liver damage.
Are you being treated for hep c? Itching could be from many causes.
Hi no I am not. At 12 weeks after exposure was tested negative
HI GP I have itching to but I cleared Hip c in 2012. but while treating it left me with real dry skin during and after. I was wondering about what you said about bri.--------. levels do you have any more inf. on this
please take a look at Horsepowers response for this question.It explains exactly what takes place when the itching occurs,which can be very bad for those of us with advanced liver disease.The itching which is called pruritus can be torturous,especially at night.I tried everything to fight it but the only thing that worked for me was cholestyramine.You need a prescription for this.Its not fun stuff but very effective,its packets of powder that you mix with water and it doesn't taste very good but it does the job in case there are people out there that need relief from their itching.